Alert archive / California / Flood Watches in 2014
Flood Watch 1, NWS Eureka, CA
NWS Eureka, CA issued this flood watch at Dec 8, 2014, 2:43 PM PST. It took effect at Dec 10, 2014, 7:00 PM PST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Dec 8, 2014, 2:43 PM PST (22:43 UTC)
- In effect from
- Dec 10, 2014, 7:00 PM PST
- Expired
- Dec 11, 2014, 10:02 AM PST
- In force
- 15 hr
- Issued by
- NWS Eureka, CA
- Flood severity
- None
The text
As transmitted, in the capitals the NWS used until 2016.
899 WGUS66 KEKA 082243 FFAEKA URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE EUREKA CA 243 PM PST MON DEC 8 2014 CAZ002-076-090645- /O.NEW.KEKA.FA.A.0001.141211T0300Z-141212T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MENDOCINO COAST-MENDOCINO INTERIOR- 243 PM PST MON DEC 8 2014 ...FLOOD WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY EVENING... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A * FLOOD WATCH FOR MENDOCINO COUNTY. * BASIS FOR THE WATCH...HEAVY RAIN IS EXPECTED WEDNESDAY EVENING THROUGH THURSDAY MORNING. * POTENTIAL IMPACTS OF FLOODING...RAPID RISES IN SMALL STREAMS AND RIVERS ARE EXPECTED WITH THIS RAIN WHICH MAY RESULT IN FLOODED ROADS. * HIGHWAYS POTENTIALLY IMPACTED...HWY 1 AT THE GARCIA RIVER...HWY 128 ALONG THE NAVARRO RIVER...HWY 175 NEAR HOPLAND WITH OTHER LOWLYING LOCATIONS POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. ALLOW ADDITIONAL TIME FOR TRAVEL OR ALTER TRAVEL PLANS IF POSSIBLE. && $$
9 follow-up statements
489 WGUS66 KEKA 090610 FFAEKA FLOOD WATCH NATIONAL WEATHER SERVICE EUREKA CA 1010 PM PST MON DEC 8 2014 CAZ002-076-091400- /O.CON.KEKA.FA.A.0001.141211T0300Z-141212T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MENDOCINO COAST-MENDOCINO INTERIOR- 1010 PM PST MON DEC 8 2014 ...FLOOD WATCH REMAINS IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY EVENING... THE FLOOD WATCH CONTINUES FOR * FLOOD WATCH FOR MENDOCINO COUNTY. * BASIS FOR THE WATCH...HEAVY RAIN IS EXPECTED WEDNESDAY EVENING THROUGH THURSDAY MORNING. * POTENTIAL IMPACTS OF FLOODING...RAPID RISES IN SMALL STREAMS AND RIVERS ARE EXPECTED WITH THIS RAIN WHICH MAY RESULT IN FLOODED ROADS. * HIGHWAYS POTENTIALLY IMPACTED...HWY 1 AT THE GARCIA RIVER... HWY 128 ALONG THE NAVARRO RIVER...HWY 175 NEAR HOPLAND WITH OTHER LOW LYING LOCATIONS POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. ALLOW ADDITIONAL TIME FOR TRAVEL OR ALTER TRAVEL PLANS IF POSSIBLE. && $$
965 WGUS66 KEKA 091126 FFAEKA FLOOD WATCH NATIONAL WEATHER SERVICE EUREKA CA 326 AM PST TUE DEC 9 2014 CAZ002-076-092315- /O.CON.KEKA.FA.A.0001.141211T0300Z-141212T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MENDOCINO COAST-MENDOCINO INTERIOR- 326 AM PST TUE DEC 9 2014 ...FLOOD WATCH REMAINS IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY EVENING... THE FLOOD WATCH CONTINUES FOR * A PORTION OF NORTHWEST CALIFORNIA...INCLUDING THE FOLLOWING AREAS...MENDOCINO COAST AND MENDOCINO INTERIOR. * FROM WEDNESDAY EVENING THROUGH THURSDAY EVENING * POTENTIAL IMPACTS OF FLOODING...RISES ON STREAMS...CREEKS AND SMALL RIVERS ARE EXPECTED AND MAY RESULT IN FLOODED ROADS. * HIGHWAYS POTENTIALLY IMPACTED...HWY 1 AT THE GARCIA RIVER... HWY 128 ALONG THE NAVARRO RIVER...HWY 175 NEAR HOPLAND WITH OTHER LOW LYING LOCATIONS POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. ALLOW ADDITIONAL TIME FOR TRAVEL OR ALTER TRAVEL PLANS IF POSSIBLE. && $$
363 WGUS66 KEKA 092236 FFAEKA FLOOD WATCH NATIONAL WEATHER SERVICE EUREKA CA 236 PM PST TUE DEC 9 2014 ...EXCESSIVE RAINFALL WILL INCREASE THE FLOOD POTENTIAL ACROSS MENDOCINO COUNTY... CAZ002-076-100645- /O.CON.KEKA.FA.A.0001.141211T0300Z-141212T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MENDOCINO COAST-MENDOCINO INTERIOR- 236 PM PST TUE DEC 9 2014 ...FLOOD WATCH REMAINS IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY EVENING... THE FLOOD WATCH CONTINUES FOR * A PORTION OF NORTHWEST CALIFORNIA...INCLUDING THE FOLLOWING AREAS...MENDOCINO COAST AND MENDOCINO INTERIOR. * FROM WEDNESDAY EVENING THROUGH THURSDAY EVENING * POTENTIAL IMPACTS OF FLOODING...RISES ON STREAMS...CREEKS AND SMALL RIVERS ARE EXPECTED AND MAY RESULT IN FLOODED ROADS. * HIGHWAYS POTENTIALLY IMPACTED...HWY 1 AT THE GARCIA RIVER... HWY 128 ALONG THE NAVARRO RIVER...HWY 175 NEAR HOPLAND WITH OTHER LOW LYING LOCATIONS POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. ALLOW ADDITIONAL TIME FOR TRAVEL OR ALTER TRAVEL PLANS IF POSSIBLE. && $$
275 WGUS66 KEKA 100514 FFAEKA FLOOD WATCH NATIONAL WEATHER SERVICE EUREKA CA 914 PM PST TUE DEC 9 2014 ...EXCESSIVE RAINFALL WILL INCREASE THE FLOOD POTENTIAL ACROSS MENDOCINO COUNTY... CAZ002-076-101300- /O.CON.KEKA.FA.A.0001.141211T0300Z-141212T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MENDOCINO COAST-MENDOCINO INTERIOR- 914 PM PST TUE DEC 9 2014 ...FLOOD WATCH REMAINS IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY EVENING... THE FLOOD WATCH CONTINUES FOR * A PORTION OF NORTHWEST CALIFORNIA...INCLUDING THE FOLLOWING AREAS...MENDOCINO COAST AND MENDOCINO INTERIOR. * FROM WEDNESDAY EVENING THROUGH THURSDAY EVENING * POTENTIAL IMPACTS OF FLOODING...RISES ON STREAMS...CREEKS AND SMALL RIVERS ARE EXPECTED AND MAY RESULT IN FLOODED ROADS. * HIGHWAYS POTENTIALLY IMPACTED...HWY 1 AT THE GARCIA RIVER... HWY 128 ALONG THE NAVARRO RIVER...HWY 175 NEAR HOPLAND WITH OTHER LOW LYING LOCATIONS POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. ALLOW ADDITIONAL TIME FOR TRAVEL OR ALTER TRAVEL PLANS IF POSSIBLE. && $$
447 WGUS66 KEKA 101113 FFAEKA FLOOD WATCH NATIONAL WEATHER SERVICE EUREKA CA 313 AM PST WED DEC 10 2014 ...EXCESSIVE RAINFALL WILL INCREASE THE FLOOD POTENTIAL ACROSS MENDOCINO COUNTY... CAZ002-076-110000- /O.CON.KEKA.FA.A.0001.141211T0300Z-141212T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MENDOCINO COAST-MENDOCINO INTERIOR- 313 AM PST WED DEC 10 2014 ...FLOOD WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH THURSDAY EVENING... THE FLOOD WATCH CONTINUES FOR * A PORTION OF NORTHWEST CALIFORNIA...INCLUDING THE FOLLOWING AREAS...MENDOCINO COAST AND MENDOCINO INTERIOR. * FROM THIS EVENING THROUGH THURSDAY EVENING * POTENTIAL IMPACTS OF FLOODING...RISES ON STREAMS...CREEKS AND SMALL RIVERS ARE EXPECTED AND MAY RESULT IN FLOODED ROADS. * HIGHWAYS POTENTIALLY IMPACTED...HWY 1 AT THE GARCIA RIVER... HWY 128 ALONG THE NAVARRO RIVER...HWY 175 NEAR HOPLAND WITH OTHER LOW LYING LOCATIONS POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. ALLOW ADDITIONAL TIME FOR TRAVEL OR ALTER TRAVEL PLANS IF POSSIBLE. && $$
473 WGUS66 KEKA 102301 FFAEKA FLOOD WATCH NATIONAL WEATHER SERVICE EUREKA CA 301 PM PST WED DEC 10 2014 ...EXCESSIVE RAINFALL WILL INCREASE THE FLOOD POTENTIAL ACROSS MENDOCINO COUNTY... CAZ002-076-110715- /O.CON.KEKA.FA.A.0001.141211T0300Z-141212T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MENDOCINO COAST-MENDOCINO INTERIOR- 301 PM PST WED DEC 10 2014 ...FLOOD WATCH REMAINS IN EFFECT FROM 7 PM PST THIS EVENING THROUGH THURSDAY EVENING... THE FLOOD WATCH CONTINUES FOR * A PORTION OF NORTHWEST CALIFORNIA...INCLUDING THE FOLLOWING AREAS...MENDOCINO COAST AND MENDOCINO INTERIOR. * FROM 7 PM PST THIS EVENING THROUGH THURSDAY EVENING * POTENTIAL IMPACTS OF FLOODING...RISES ON STREAMS...CREEKS AND SMALL RIVERS ARE EXPECTED AND MAY RESULT IN FLOODED ROADS. * HIGHWAYS POTENTIALLY IMPACTED...HWY 1 AT THE GARCIA RIVER... HWY 128 ALONG THE NAVARRO RIVER...HWY 175 NEAR HOPLAND WITH OTHER LOW LYING LOCATIONS POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. ALLOW ADDITIONAL TIME FOR TRAVEL OR ALTER TRAVEL PLANS IF POSSIBLE. && $$
984 WGUS66 KEKA 110641 FFAEKA FLOOD WATCH NATIONAL WEATHER SERVICE EUREKA CA 1041 PM PST WED DEC 10 2014 ...EXCESSIVE RAINFALL WILL INCREASE THE FLOOD POTENTIAL ACROSS MENDOCINO COUNTY... CAZ002-076-111445- /O.CON.KEKA.FA.A.0001.000000T0000Z-141212T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MENDOCINO COAST-MENDOCINO INTERIOR- 1041 PM PST WED DEC 10 2014 ...FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY EVENING... THE FLOOD WATCH CONTINUES FOR * A PORTION OF NORTHWEST CALIFORNIA...INCLUDING THE FOLLOWING AREAS...MENDOCINO COAST AND MENDOCINO INTERIOR. * THROUGH THURSDAY EVENING * POTENTIAL IMPACTS OF FLOODING...RISES ON STREAMS...CREEKS AND SMALL RIVERS ARE EXPECTED AND MAY RESULT IN FLOODED ROADS. * HIGHWAYS POTENTIALLY IMPACTED...HIGHWAY 1 AT THE GARCIA RIVER...HIGHWAY 128 ALONG THE NAVARRO RIVER...HIGHWAY 175 NEAR HOPLAND...AND OTHER LOW LYING LOCATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. ALLOW ADDITIONAL TIME FOR TRAVEL OR ALTER TRAVEL PLANS IF POSSIBLE. $$
847 WGUS66 KEKA 111435 FFAEKA FLOOD WATCH NATIONAL WEATHER SERVICE EUREKA CA 635 AM PST THU DEC 11 2014 ...EXCESSIVE RAINFALL WILL INCREASE THE FLOOD POTENTIAL ACROSS MENDOCINO COUNTY... CAZ002-076-112245- /O.CON.KEKA.FA.A.0001.000000T0000Z-141212T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MENDOCINO COAST-MENDOCINO INTERIOR- 635 AM PST THU DEC 11 2014 ...FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING... THE FLOOD WATCH CONTINUES FOR * A PORTION OF NORTHWEST CALIFORNIA...INCLUDING THE FOLLOWING AREAS...MENDOCINO COAST AND MENDOCINO INTERIOR. * THROUGH THIS EVENING * POTENTIAL IMPACTS OF FLOODING...RISES ON STREAMS...CREEKS AND SMALL RIVERS ARE EXPECTED AND MAY RESULT IN FLOODED ROADS. * HIGHWAYS POTENTIALLY IMPACTED...HIGHWAY 1 AT THE GARCIA RIVER...HIGHWAY 128 ALONG THE NAVARRO RIVER...HIGHWAY 175 NEAR HOPLAND...AND OTHER LOW LYING LOCATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. ALLOW ADDITIONAL TIME FOR TRAVEL OR ALTER TRAVEL PLANS IF POSSIBLE. $$
895 WGUS66 KEKA 111802 FFAEKA FLOOD WATCH NATIONAL WEATHER SERVICE EUREKA CA 1002 AM PST THU DEC 11 2014 CAZ002-076-111915- /O.CAN.KEKA.FA.A.0001.000000T0000Z-141212T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MENDOCINO COAST-MENDOCINO INTERIOR- 1002 AM PST THU DEC 11 2014 ...FLOOD WATCH IS CANCELLED... THE FLOOD WATCH FOR A PORTION OF NORTHWEST CALIFORNIA HAS BEEN CANCELLED. MAIN STEM RIVERS ARE STILL EXPECTED TO FLOOD. MODERATE TO HEAVY RAIN SHOWERS ARE STILL CAPABLE OF LOCALIZED FLOODING OF URBAN AREAS AND SMALL STREAMS. $$
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this flood watch went out at Dec 8, 4:51 AM PST, 9 hours 52 minutes earlier.
Area forecast discussion, Dec 8, 4:51 AM PST, 9 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
451 AM PST MON DEC 8 2014
.SYNOPSIS...A SERIES OF DISTURBANCES ALONG WITH A MOIST SOUTHWESTERLY
FLOW WILL MAINTAIN A CHANCE SHOWERS THROUGH TUESDAY. A STRONG STORM
SYSTEM WILL APPROACH ON WEDNESDAY...BRINGING HIGH WINDS AND BOUTS
OF HEAVY RAIN WEDNESDAY THROUGH THURSDAY.
&&
.DISCUSSION...RADAR SHOWED SCATTERED SHOWERS MOVING ONSHORE SOUTH
OF CAPE MENDOCINO EARLY THIS MORNING. SOME OF THIS SHOWER ACTIVITY
HAS BEEN SPREADING NORTHWARD. THE MOIST SOUTHWESTERLY FLOW AND
PERIODIC SHORTWAVES WILL CONTINUE TO MOVE OVER THE AREA THROUGH
TUE. THE GFS...NAM12 AND ECMWF CONTINUE TO BE ALL OVER THE PLACE
ON WHERE AND WHEN IT WILL RAIN. CONFIDENCE IS NOT HIGH ENOUGH AT
THIS POINT TO GO WITH VERY HIGH PRECIP CHANCES. RAIN AMOUNTS DO
NOT APPEAR TO BE VERY MUCH...MOSTLY A FEW HUNDREDTHS TO PERHAPS
ISOLATED AMOUNTS AROUND ONE TENTH. IT WILL CONTINUE TO BE MILD FOR
THE NEXT COUPLE OF DAYS AS SOUTHERLY FLOW PERSISTS AND HUMIDITIES
REMAIN HIGH. WE SHOULD SEE DRYING AS WELL AS REDUCED PRECIP
CHANCES TUE NIGHT AS ROBUST SOUTHEASTERLY FLOW DEVELOPS IN
ADVANCE OF WET AND POTENT FRONTAL SYSTEM.
THE PRECIP FORECAST WILL BECOME FAIRLY STRAIGHT FORWARD LATTER IN
THE WEEK AS WIDESPREAD MODERATE TO HEAVY RAIN DEVELOPS AND
EVERYONE GETS RAIN FOR A PROLONGED PERIOD. A STRONG FRONTAL SYSTEM
WILL APPROACH ON WED...BRINGING STRONG SOUTHERLY WINDS TO THE
COASTAL RANGES AND WATERS. LOW LYING AREAS NEAR MEAN SEA LEVEL
WILL SEE BLUSTERY WINDS AS WELL. THE HIGHER ELEVATIONS WILL NO
DOUBT SEE GUSTS UP TO 60-70 MPH...PERHAPS HIGHER IN FAVORED WIND
PRONE AREAS OF THE MOUNTAINS. UNTIL HIGHER RESOLUTION AND RELIABLE
DATA BECOMES AVAILABLE...STRONG WINDS UP TO 60 MPH NEAR MEAN SEA
LEVEL REMAINS VERY SKETCHY.
ALSO...THE GFS AND ECMWF WERE NOT IN REAL GOOD SYNC ON THE TIMING
OF THE RAIN. GFS WAS MUCH SLOWER AND HAS MOST OF THE FORECAST AREA
DRY ON WED...WHILE THE ECMWF HAS RAIN OVERSPREADING THE ENTIRE
AREA BY WED AFTERNOON. THE TIMING SHOULD NOT MATTER THAT MUCH AS
IT WILL RAIN...JUST A MATTER OF WHETHER IT'S BEFORE 4PM WED OR
AFTER. WE ARE EXPECTING HEAVY RAIN BY WEDNESDAY NIGHT. THE
HEAVY RAIN MAY CONTINUE THU INTO THU NIGHT ACROSS MENDOCINO
COUNTY AS THE MOISTURE PLUME SLOWLY MOVES SOUTHWARD. THERE WILL BE
FLOODING CONCERNS BOTH ON MAIN STEM RIVERS AS WELL AS LOCALIZED
FLOODING OF ROADWAYS...CREEKS AND OTHER FLOOD PRONE LOW LYING
AREAS WITH POOR DRAINAGE. THERE ARE UNKNOWN VARIABLES HERE LIKE
HOW FAST THE HEAVY RAIN WILL LAST AND IF THE FRONT STALLS OR SLOWS
DOWN. THE ECMWF HAS THE FRONT STALLING OVER MENOCINO COUNTY. THE
GFS TAKES THE HEAVY RAIN SOUTHWARD FASTER. THE SITUATION WILL
NEED TO BE CLOSELY MONITORED AS THIS EVENT UNFOLDS. STAY TUNED.
RAIN WILL DECREASE FRIDAY INTO SATURDAY AS A COLD AIR MASS
SETTLES OVER THE AREA. SNOW LEVELS WILL FALL TO 4000 TO 5000 FEET
AS THE PRECIP DIMINISHES TO ISOLATED OR SCATTERED LIGHT SHOWERS.
NO SIGNIFICANT ACCUMULATIONS ARE ANTICIPATED. EVEN THOUGH THE AIR
MASS WILL BE COOLER...THERE WILL STILL BE LOTS OF LOW CLOUDS OR
FOG TO BLANKET THE VALLEYS OVERNIGHT.
BOTH THE GFS AND ECMWF INDICATE THAT A RIDGE WILL BUILD IN BEHIND
THE DEPARTING TROUGH THIS WEEKEND ALLOWING FOR A FEW DAYS OF DRY
WEATHER. THE GFS AND ECMWF DO INDICATE ANOTHER SYSTEM APPROACHING
SUNDAY NIGHT INTO MONDAY FOR POSSIBLY MORE RAIN. THIS REMAINS
VERY IFFY AS THE ECMWF HAS BEEN HINTING AT A "CUT-OFF LOW"
DEVELOPING WHICH WILL SLOW DOWN THE EASTWARD PROGRESSION.
&&
.AVIATION...VFR IS EXPECTED FOR COASTAL AREAS TODAY AS A WEAK
BOUNDARY LIFTS THROUGH. BRIEF PERIODS OF MVFR ARE POSSIBLE DURING
TIMES OF LIGHT RAIN. UKI AND OTHER INTERIOR LOCATIONS WILL CONTINUE
TO BE IFR/MVFR MUCH OF THE DAY AS BANDS OF RAIN PASS BY. BFG
&&
.MARINE...SOUTHERLY WINDS WILL REMAIN DOMINANT OVER THE COASTAL
WATERS THROUGH MIDWEEK AS A SERIES OF FRONTS CROSSES THE REGION.
TODAY WILL BE AN IN BETWEEN DAY, WITH WINDS IN THE MODERATE TO FRESH
RANGE AND STEEP SOUTHERLY WAVES COMING DOWN A TOUCH. HOWEVER, WITH
AN ACTIVE PATTERN ACROSS THE NORTH PACIFIC A LARGE SWELL WILL BUILD
INTO THE COASTAL WATERS BY THIS AFTERNOON. HEIGHTS WILL REACH TO
AROUND 13 FT AT 15 SECONDS. AS THIS SWELL SUBSIDES TUESDAY INTO
WEDNESDAY, IT WILL BE OVERRUN WITH ANOTHER BUILDING SWELL ON TUESDAY
AFTERNOON. THIS SWELL IS FORECAST TO PEAK AROUND 17 FT AT 16
SECONDS. MODELS HAVE BEEN CONSISTENT WITH THIS SWELL DEVELOPING AND
LINGERING THROUGH THE WEEK, SO CONFIDENCE IS INCREASING AS TO IT
ACTUALLY ARRIVING.
DESPITE SWELL BUILDING FOR THE WEEK, THE MAIN EVENT WILL BE MIDWEEK
AS A STRONG COLD FRONT APPROACHES THE WATERS. THIS WILL CAUSE
SOUTHERLY WINDS TO INCREASE RAPIDLY. THE PARENT LOW OF THIS FRONT IS
FORECAST TO DEEPEN AS IT APPROACHES THE OREGON COAST, WHICH WILL
CAUSE AN INTENSIFICATION OF THE SURFACE PRESSURE GRADIENT AND THUS
INCREASING WINDS. MODELS ARE IN DECENT AGREEMENT WITH THE LOW
HEADING TOWARD COASTAL OREGON AND DEPICTING THE SURFACE WINDS WELL
INTO THE GALE RANGE. THE QUESTION AT THIS POINT IS WHETHER STORM
CONDITIONS WILL BE ATTAINED? THIS IS AN OUTSIDE SHOT AT THIS TIME,
BUT ALL IT TAKES IS A SLIGHT SHIFT SOUTHWARD IN THE LOW TO BRING THE
STRONG PART TOWARD NW CAL. ON THE OTHER HAND, A SHIFT NORTHWARD
WOULD CAUSE US TO BECOME MORE MARGINAL GALE. WITH A TOUCH OF
UNCERTAINTY LEFT IN THE SPECIFICS, BUT HIGH CONFIDENCE IN THE
PATTERN, HAVE HOISTED A GALE WATCH FOR ALL THE COASTAL WATERS DURING
THE MIDDLE PART OF THE WEEK. WE WILL REFINE TIMING AND STRENGTH AS
WE GET CLOSER TO THE EVENT. REGARDLESS, IT WILL BE A STRONG STORM.
IF YOU HAVE WEATHER SENSITIVE INTERESTS IN THE COASTAL WATERS THIS
WEEK, TAKE ACTION NOW IN PREPARATION OF THE COMING STORM. BFG
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
NORTHWEST CALIFORNIA COASTAL WATERS...
GALE WATCH FROM LATE TUESDAY NIGHT THROUGH LATE WEDNESDAY NIGHT
FOR PZZ410-450.
SMALL CRAFT ADVISORY FROM 3 PM THIS AFTERNOON TO 3 AM PST
WEDNESDAY FOR PZZ450.
GALE WATCH FROM TUESDAY EVENING THROUGH LATE WEDNESDAY NIGHT FOR
PZZ470.
SMALL CRAFT ADVISORY UNTIL 9 PM PST TUESDAY FOR PZZ470.
GALE WATCH FROM WEDNESDAY MORNING THROUGH THURSDAY MORNING FOR
PZZ455.
SMALL CRAFT ADVISORY FROM 9 AM THIS MORNING TO 9 AM PST
WEDNESDAY FOR PZZ455.
GALE WATCH FROM LATE TUESDAY NIGHT THROUGH THURSDAY MORNING FOR
PZZ475.
SMALL CRAFT ADVISORY FROM 9 AM THIS MORNING TO 3 AM PST
WEDNESDAY FOR PZZ475.
&&
VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/NWSEUREKA
HTTP://WWW.TWITTER.COM/NWSEUREKAHazardous weather outlook, Dec 8, 5:12 AM PST, 9 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 512 AM PST MON DEC 8 2014 CAZ001>004-076-091315- REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR- UPPER TRINITY RIVER-MENDOCINO INTERIOR- 512 AM PST MON DEC 8 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. HIGH WINDS ARE EXPECTED ON WEDNESDAY IN ADVANCE OF A STORM. HEAVY RAIN WILL ARRIVE WEDNESDAY AFTERNOON AND EVENING WITH PERIODS OF MODERATE TO HEAVY RAIN CONTINUING THROUGH THURSDAY. SHOWERS AND LOWER SNOW LEVELS ARE EXPECTED BY FRIDAY. ALL MAIN STEM RIVERS WILL EXPERIENCE RISES...WITH THE POSSIBILITY OF THE EEL RIVER AT FERNBRIDE CRESTING NEAR FLOOD STAGE THURSDAY NIGHT AND THE NAVARRO RIVER AT NAVARRO CRESTING OVER FLOOD STAGE ON THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 8, 3:26 AM PST | Gale Watch | EKA | 24 hr | |
| Dec 8, 3:26 AM PST | Small Craft Advisory | EKA | 54 hr | |
| Dec 8, 2:15 PM PST | High Wind Watch | EKA | 37 hr | |
| Dec 8, 2:27 PM PST | High Surf Advisory | EKA | 71 hr | |
| Dec 8, 2:47 PM PST | Gale Warning | EKA | 3 days | |
| Dec 8, 2:47 PM PST | Storm Watch | EKA | 24 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.